My Bones May Explode!

I had recently started a medication called gabapentin. This was after having reported, to my new neurologist, that I had been experiencing a new symptom; a severe pain, largely through my shoulders, arms and hands. This has been a pain that stunned me, for it was unlike any I had known before.

The only way to describe this pain, would be that it feels like the muscles are being squeezed so hard that my bones are about to shatter, too. In fact, I almost felt like my bones would explode!

My new neurologist prescribed me gabapentin. I took that for a week; during which time I spent a few days away in Lincolnshire. To my relief, these pains eased considerably.

I was aware, however, of growing pain and a sense of heat and pressure in my head. This escalated three days ago, into severe headache and bordered on migraine. With it came nausea and exhaustion and then migraine began.

I had a growing sense of nausea and I recognised that these symptoms all worsened after each dose of gabapentin. I realised this was a matter of side-effects from my new meds and that I was becoming increasingly ill. I actually felt a toxicity within me.

The last couple of days have been of the worst type I have experienced with Parkinson’s. The type I dread. Migraine and nausea that just worsens. I have been weakened and I feel utterly exhausted from the impact this medication has had on me.

I switched to tramadol and paracetamol. This combination always serves as the best pain killer for me. Over the last twenty-four hours, having successfully titrated down from gabapentin, although quickly, and onto the tramadol-paracetamol alternative, I started to begin a slow recovery.

I have still had bouts of migraine attack, but interspersed with no head pain, to the point that I even wrote a couple of blog entries. The migraine hit again as I went to bed, last night, but the tiredness I have felt was enough to send me to sleep, eventually.

I have just awoken to find that my migraine is currently eased. I no longer feel the nausea. Now, I begin my day, tentatively. I am on alert. I am awaiting the next big kick in the head after-effect of the gabapentin, as it finally dissipates from my system.

I will begin titrating back down from my tramadol, today and tomorrow. I only use this as an ad-hoc response to severe symptoms.

I just have to accept that the severe shoulder, arm and hand pain will return, once I have titrated down.

I must then write to my new neurologist to report all of this and to then seek advice on an alternative course of action, to address this dreadful pain.

Have you had a similar experience of gabapentin? Are you experiencing new severe pain? How do you cope? What support do you receive from your medical professionals? Have you experienced side-effects, to meds, before?

I would note that I am not suggesting that any reader copies my method of titrating up or down in medication. I am also not suggesting that switching to other medications is the right course of action. My only suggestion, to anyone, is to seek the guidance of your medications prescriber in all instances, before doing anything, I would add that, while I have personally had a bad reaction to gabapentin, it may be the ideal medication for others.

Fingers crossed, I will remain free of migraine and nausea now that I have ceased gabapentin. Let’s see how the next 24 hours go.

1 Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s